Hail, Roseau
- When
- July 1, 5:05 PM CST
- Where
- Roseau County, 6.92 mi N of Greenbush
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 48.800, -96.190
A cold front moved south out of southern Manitoba, and spawned a round of severe thunderstorms over northwest Minnesota Tuesday (1st) afternoon and evening. Ahead of the front, temperatures ranged in the mid to upper 80s with dew points in the low to mid 60s.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A cold front moved south out of southern Manitoba, and spawned a round of severe thunderstorms over northwest Minnesota Tuesday (1st) afternoon and evening. Ahead of the front, temperatures ranged in the mid to upper 80s with dew points in the low to mid 60s.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 1, 2:48 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 348 PM CDT TUE JUL 1 2008 .DISCUSSION... COLD FRONT OVERTAKING PREFRONTAL TROUGH AND CURRENTLY ORIENTED ALONG A ROSEAU TO LISBON LINE. STRONGEST CONVECTION SO FAR CONFINED TO FAR NE FA CLOSEST TO SHORTWAVE DROPPING THROUGH SOUTHERN MB/ONTARIO. FARTHER SW ALONG FRONT CAPPING APPEARS TO BE LIMITING CONVECTIVE POTENTIAL. STILL SOME POTENTIAL NEXT FEW HOURS WITH ACCAS AND LOCALIZED FINE LINE/BOUNDARIES. NOT MUCH GOING ON IN POST FRONTAL ENVIRONMENT ACROSS FAR NW FA BASED ON RADAR AND SATELLITE TRENDS. CURRENT POP TIMING EXCELLENT SO NOT PLANNING ON CHANGING. OF INTEREST IS SMOKE LAYER BEHIND FRONT WHICH IS LIMITING VSBY. OTHERWISE T/TD DROP BEHIND COLD FRONT RESPECTABLE WITH A 10 DEGREE DROP IN T BEHIND BOUNDARY. CURRENT TEMPERATURES ALSO SEEM REASONABLE SO NOT MUCH FOR CHANGES IN UPDATE. && .AVIATION... COLD FRONT WITH WIND SHIFT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA THIS EVENING/OVERNIGHT. THUNDERSTORMS SO FAR CONFINED TO FAR NE FA WITH SOME ISOLD MVFR VSBY IN RA. ELSEWHERE ISOLD POTENTIAL FOR STORMS WILL EXIST FOR A COUPLE MORE HOURS ALONG AND AHEAD OF FRONT BUT SO FAR NOT VERY IMPRESSIVE. VFR CIG CONDITIONS EXPECTED THROUGHOUT THE PERIOD. OF INTEREST IS SMOKE LAYER BEHIND FRONT WHICH HAS DROPPED VSBY TO MVFR RANGE IN A FEW SPOTS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 522 AM CDT TUE JUL 1 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-021030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 522 AM CDT TUE JUL 1 2008 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BE SEVERE. THE MOST LIKELY TIME FRAME FOR SEVERE STORMS WILL BE FROM LATE AFTERNOON THROUGH THE EVENING. THE MAIN THREAT WILL BE STRONG WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND 213 PM CDT TUE JUL 1 2008 NDZ008-011915- PEMBINA- INCLUDING THE CITY OF...CAVALIER 213 PM CDT TUE JUL 1 2008 TEST MESSAGE SENT GUST
The Fargo/Grand Forks radar (KMVX), 165 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
13 hail, 1 thunderstorm wind. Local standard time, as filed.
Hailed for about 15 minutes, or from about 615 pm to 630 pm. Hail size ranged from pea to nickle size.
The hail broke cabin windows and dented decks near Pelican Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125514, 125515, 125516, 125517, 125518, 125519, 125520, 125521, 125522, 125527, 125523, 125524, 125526, 125528.